Missouri, 2006Damaging Wind in Missouri, July 10, 2006
July 10, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 11:45 AM CST, 15 minutes earlier.
Area forecast discussion, Jul 10, 11:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT MON JUL 10 2006
.DISCUSSION...
LONG TERM TRENDS CONTINUE TO INDICATE A STAGNANT WEATHER PATTERN
DEVELOPING ACROSS THE OZARKS...WITH A TYPICAL SUMMER TYPE UPPER
RIDGE PARKED ACROSS THE CENTRAL U.S. MEAN GUIDANCE AND ENSEMBLES
SHOW THE HIGHEST THICKNESS VALUES AND ASSOCIATED SURFACE
TEMPERATURES ACROSS THE NORTHERN PLAINS WITH RECORD HIGH
TEMPERATURES FOR THIS AREA LIKELY. REAL-TIME STANDARDIZED ANOMALIES
AT THE 85H DONT INDICATE ANYTHING OUT OF THE ORDINARY FOR
(OZARKS/SOUTHEAST KANSAS) TEMPERATURES TO RISE ABOVE NORMAL MEANS.
HOWEVER...THE CONTINUED DRY CONDITIONS AND NO AIR MASS REPLACEMENT
FOR SURFACE CONDITIONS...BELIEVE HIGHS IN THE MID 90S LOOK GOOD WITH
HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES OVER THE UPCOMING
WEEKEND.
LATER SHIFTS WILL NEED TO FINE TUNE THE LOCAL EFFECTS...BUT THIS
SHOULD BE THE HOTTEST AND MOST HUMID FOR THIS SUMMER SO FAR. IN
ADDITION...70H WILL BE LOW ENOUGH TO PRODUCE LATE AFTERNOON/EARLY
EVENING CONVECTION...ESPECIALLY ACROSS THE EASTERN OZARKS WHERE WEAK
CONVERGENCE MAY DEVELOP. JLT
&&
.AVIATION...
HAVE CONTINUED VICINITY THUNDER THROUGH THE AFTERNOON AT SPRINGFIELD
AND JOPLIN AND CARRIED SOME TEMPO THUNDER THROUGH 20Z TO 21Z TO
ACCOUNT FOR SCATTERED STORMS DEVELOPING WITHIN DESTABILIZING AIRMASS
OVER SOUTHWEST MO. BASED ON OBSERVED CLOUD TRENDS...BROUGHT CEILINGS
BRIEFLY BELOW 2000 FEET AT SPRINGFIELD. WILL REMAIN MORE OPTIMISTIC
AT JOPLIN WHERE TEMP/DEWPOINT SPREADS ARE GREATER.
WILL CARRY VICINITY THUNDER THROUGH MUCH OF THE EVENING UNTIL
SHORTWAVE TROUGH OVER SOUTH CENTRAL KANSAS MOVES ACROSS TAF SITES.
THEREAFTER WILL CARRY MVFR CEILINGS AROUND 12Z THROUGH 15-18Z.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jul 10, 11:37 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT MON JUL 10 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1237 PM CDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE MAIN WEATHER HAZARD THROUGH TONIGHT WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR THAT WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS
OF SOUTH CENTRAL MISSOURI WHERE LOCALLY THREE TO FIVE INCHES OF
RAIN FELL EARLIER TODAY. IN ADDITION...GUSTY WINDS OF 40 TO 50 MPH
WILL BE POSSIBLE IN FAR SOUTHWEST MISSOURI BETWEEN 2 AND 8 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES THROUGH
THURSDAY AS SEVERAL DISTURBANCES AND LEFTOVER BOUNDARIES WILL AID
IN THE DEVELOPMENT OF THUNDERSTORMS. INCREASING HUMIDITY VALUES
AND TEMPERATURES RISING INTO THE LOW TO MID 90SB WILL CAUSE HEAT
INDICES TO APPROACH...OR EXCEED 100 DEGREES IN PORTIONS OF
SOUTHEAST KANSAS...WESTERN AND SOUTHWEST MISSOURI BY THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...LOCAL RAINFALL AMOUNTS AND FLOODING REPORTS ARE
ENCOURAGE FOR NEXT SEVERAL DAYS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
JLT
In the hours before
Local storm report, Jul 10, 10:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD 1 S WHITE CHURCH 36.84N 91.79W
07/10/2006 HOWELL MO LAW ENFORCEMENT
VEHICLE REPORTED OFF THE ROAD DUE TO HEAVY RAINFALL AND
HIGH WATER AT THE INTERSECTION OF HWY 17 AND W. NO
INJURUIES REPORTED. MODOT ENROUTE TO CLOSE THE ROAD.
0830 AM FLASH FLOOD 1 N WHITE CHURCH 36.86N 91.79W
07/10/2006 HOWELL MO LAW ENFORCEMENT
A FOOT OF WATER REPORTED OVER THE ROAD AT THE
INTERSECTION OF HWY 17 AND COUNTY ROAD 228.
&&
HATCHLocal storm report, Jul 10, 10:20 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN ROVER 36.72N 91.62W
07/10/2006 E5.00 INCH OREGON MO BROADCAST MEDIA
RAINFALL REPORTED SINCE MIDNIGHT.
1100 AM HEAVY RAIN HOUSTON 37.33N 91.96W
07/10/2006 E5.00 INCH TEXAS MO AMATEUR RADIO
RAINFALL SINCE MIDNIGHT.
1110 AM HEAVY RAIN 5 S GROVESPRING 37.33N 92.61W
07/10/2006 E2.50 INCH WRIGHT MO PUBLIC
RAINFALL REPORTED SINCE 7 AM.
&&
HATCHLocal storm report, Jul 10, 10:26 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HEAVY RAIN 4 NE WHITE CHURCH 36.89N 91.73W
07/10/2006 E3.25 INCH HOWELL MO PUBLIC
RAINFALL SINCE MIDNIGHT.
1126 AM HEAVY RAIN WEST PLAINS 36.73N 91.85W
07/10/2006 M3.12 INCH HOWELL MO ASOS
&&
HATCHLocal storm report, Jul 10, 10:43 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HEAVY RAIN 3 W WHITE CHURCH 36.85N 91.84W
07/10/2006 E4.70 INCH HOWELL MO BROADCAST MEDIA
RAINFALL SINCE MIDNIGHT.
&&
HATCHLocal storm report, Jul 10, 10:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HEAVY RAIN NIANGUA 37.39N 92.83W
07/10/2006 E2.90 INCH WEBSTER MO PUBLIC
RAINFALL SINCE 7 AM.
&&
HATCHThunderstorm Wind, Christian
- When
- July 10, 12:00 PM CST
- Where
- Christian County, Ozark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.017, -93.217
Severe thunderstorm wind gusts downed large trees on two homes that caused minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10, 2006$12 million · F1 · 6 events
- Flooding in Nebraska, July 10, 2006$1.7 million · 4 events
- Hail and Damaging Winds in Oklahoma, July 10, 20061 injured · $313,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Ohio, July 10, 2006$316,000 · 1 in hail · 31 events
- Flash Flooding and Lightning Strike in Puerto Rico, July 10, 2006$605,000 · 3 events
- Flash Flooding in Nebraska, July 10, 2006$550,000 · 2 events
- Damaging Winds in Texas, July 10, 2006$175,000 · 57 kt wind · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 10, 20065 injured · 1 event
- Flash Flood in Kansas, July 10, 2006$50,000 · 1 event
- Damaging Winds in New York, July 10, 2006$40,000 · 52 kt wind · 3 events
- Flash Flood in Utah, July 10, 2006$25,000 · 1 event
- Hail and Damaging Winds in Oklahoma, July 10, 2006$8,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522746.